Alert archive / Alabama / Special Weather Statements in 2020
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jul 27, 2020, 2:08 PM CDT for Houston County, Alabama. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2020, 2:08 PM CDT (19:08 UTC)
- Expired
- Jul 27, 2020, 2:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Tallahassee, FL
County Houston County, AL
The radar
The Ft Rucker radar (KEOX), 36 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.1 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 355 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1153 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
461
WWUS82 KTAE 271908
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
308 PM EDT Mon Jul 27 2020
ALZ069-FLZ011-GAZ142-271945-
Houston AL-Jackson FL-Early GA-
308 PM EDT Mon Jul 27 2020
...SIGNIFICANT WEATHER ADVISORY FOR HOUSTON...NORTH CENTRAL JACKSON
AND WEST CENTRAL EARLY COUNTIES UNTIL 345 PM EDT/245 PM CDT/...
At 308 PM EDT/208 PM CDT/, Doppler radar was tracking a strong
thunderstorm 9 miles south of Cottonwood, moving north at 30 mph.
Winds up to 40 mph are possible with this storm.
Locations impacted include...
Cottonwood, Dothan, Taylor, Midland City, Ashford, Cowarts, Webb,
Columbia, Kinsey, Malone, Rehobeth, Greenwood, Avon, Madrid, Gordon,
Campbellton, Bascom, Memphis, Pansey and Crosby.
LAT...LON 3128 8502 3084 8513 3083 8538 3125 8549
3125 8548 3129 8548 3129 8547
TIME...MOT...LOC 1908Z 179DEG 26KT 3092 8527
$$
21-WDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 27, 12:59 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jul 27, 12:59 PM CDT, 1 hour 9 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 159 PM EDT Mon Jul 27 2020 .AVIATION... [Through 18Z Tuesday] VFR conditions expected across the region through the TAF period, though we can't rule out brief periods of MVFR/IFR in and showers and storms this afternoon. Activity winds down after sunset with VFR conditions and light winds expected overnight. && .PREV DISCUSSION [1055 AM EDT]... .NEAR TERM [Through Today]... Mid-level low over Louisiana is providing the focus for widespread convection along the central Gulf Coast this morning. Farther to the east, across the TAE CWA, a much drier airmass is in place, with PWAT lower than yesterday (1.5" at TAE). Light southerly flow will promote scattered seabreeze convection this afternoon, especially across the Big Bend. However, there is more uncertainty over western areas where the eastward and northward extent of the MCS-related convection remains in question. Have kept likely PoPs in place in the panhandle for now, but will continue to monitor the evolution of the offshore convection. Otherwise, lowered PoPs slightly inland across GA/AL. .SHORT TERM [Tuesday through Wednesday]... The axis of the western extension of the Bermuda ridge will remain south of our forecast area keeping low level winds from the west to southwest. Models show the deepest moisture across our western CWA on Tuesday and extending west to east across our AL and GA zones Wednesday. MOS PoPs have trended downward just a bit but are still near to above seasonal levels for late July. Highs will be in the upper 80s to lower 90s both days with lows in the mid 70s Tuesday night. .LONG TERM [Wednesday Night Through Monday]... Deep layer ridging will gradually build over the GOMEX at least through the upcoming weekend. The resulting subsidence drying aloft will act to diminish diurnal convection. PoPs will return to near or below (20-40%) seasonal levels for early August and lead to above seasonal temperatures. Highs will mostly be in the mid to upper 90s with lows in the lower to mid 70s. .MARINE... Winds will be west to southwest around 10 knots or less with seas 1 to 2 feet through Thursday. Winds and seas increase slightly Thursday night into Friday. .FIRE WEATHER... Red flag conditions are not expected for the next several days. .HYDROLOGY... Shower and thunderstorm coverage will increase for the first half of the week as well as PW values rising back over 2 inches. Average rainfall amounts are only forecast to be 1 to 2 inches but locally higher amounts will occur. Isolated flooding may occur in areas that receive multiple days of thunderstorms as well as slow moving thunderstorms in one day. River flooding is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 73 91 72 92 73 / 20 40 20 40 10 Panama City 76 87 76 90 77 / 30 60 30 50 20 Dothan 72 89 71 88 72 / 20 70 30 60 20 Albany 74 91 73 91 74 / 20 60 30 60 20 Valdosta 73 90 72 91 73 / 20 60 20 60 10 Cross City 74 92 73 93 74 / 20 50 20 40 10 Apalachicola 76 87 76 89 77 / 30 50 30 40 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Camp SHORT TERM...Barry LONG TERM...Barry AVIATION...Dobbs MARINE...Barry FIRE WEATHER...DVD HYDROLOGY...LN
In the hours before
Special weather statement, Jul 27, 12:22 PM CDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1222 PM CDT Mon Jul 27 2020
FLZ011>013-271800-
Inland Bay FL-Calhoun FL-Jackson FL-
1222 PM CDT Mon Jul 27 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JACKSON...
NORTHEASTERN BAY AND CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA
UNTIL 100 PM CDT...
At 1222 PM CDT, Doppler radar was tracking a strong thunderstorm 14
miles northwest of Stonemill Creek, or 15 miles southwest of
Blountstown, moving north at 25 mph.
Winds up to 40 mph are possible with this storm.
Locations impacted include...
Blountstown, Altha, Moose Pond, Clarksville, Ocheesee, Selman, Abe
Springs, Fountain, Union City, Chipola, Henderson Mill, Camps Head,
Scotts Ferry, Kennys Mill, Youngstown, Star, Kinard, Alliance,
Blountstown Airport and Chipola Park.
LAT...LON 3065 8543 3075 8521 3065 8498 3021 8515
3025 8546 3030 8546
TIME...MOT...LOC 1722Z 187DEG 21KT 3032 8529
21-WDSpecial weather statement, Jul 27, 1:11 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
211 PM EDT Mon Jul 27 2020
GAZ126>129-271845-
Tift GA-Worth GA-Lee GA-Turner GA-
211 PM EDT Mon Jul 27 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TURNER...
NORTHEASTERN LEE...NORTHWESTERN TIFT AND WORTH COUNTIES UNTIL 245 PM
EDT...
At 211 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles west of Arabi to Poulan. These storms
were nearly stationary.
Winds up to 40 mph area possible with these storms along with very
heavy rainfall.
Locations impacted include...
Sylvester, Poulan, Ty Ty, Terrell, Sumner, Warwick, Hillsdale, Gordy,
Sylvester Airport, Tempy, Red Rock, Coverdale, Gammage, Hobby,
Shingler, Philema, Isabella, Doles and Oakfield.
LAT...LON 3190 8393 3186 8393 3186 8394 3184 8394
3184 8387 3182 8385 3183 8384 3181 8383
3180 8380 3180 8373 3142 8356 3141 8387
3155 8397 3186 8406 3191 8399 3191 8392
TIME...MOT...LOC 1811Z 223DEG 3KT 3178 8392 3152 8379
21-WDSpecial weather statement, Jul 27, 2:01 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
301 PM EDT Mon Jul 27 2020
GAZ128-130-131-271945-
Irwin GA-Turner GA-Ben Hill GA-
301 PM EDT Mon Jul 27 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN IRWIN...NORTHEASTERN
TURNER AND WESTERN BEN HILL COUNTIES UNTIL 345 PM EDT...
At 301 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Ashburn, moving north at 10 mph.
Winds up to 40 mph are possible with this storm.
Locations impacted include...
Sycamore, Rebecca, Irwinville, Amboy, Irwinville Airport, Arp and
Abba.
LAT...LON 3185 8343 3184 8331 3162 8330 3166 8362
3180 8363 3181 8361 3185 8361
TIME...MOT...LOC 1901Z 189DEG 8KT 3175 8352
21-WDSpecial weather statement, Jul 27, 2:08 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
308 PM EDT Mon Jul 27 2020
ALZ069-FLZ011-GAZ142-271945-
Houston AL-Jackson FL-Early GA-
308 PM EDT Mon Jul 27 2020
...SIGNIFICANT WEATHER ADVISORY FOR HOUSTON...NORTH CENTRAL JACKSON
AND WEST CENTRAL EARLY COUNTIES UNTIL 345 PM EDT/245 PM CDT/...
At 308 PM EDT/208 PM CDT/, Doppler radar was tracking a strong
thunderstorm 9 miles south of Cottonwood, moving north at 30 mph.
Winds up to 40 mph are possible with this storm.
Locations impacted include...
Cottonwood, Dothan, Taylor, Midland City, Ashford, Cowarts, Webb,
Columbia, Kinsey, Malone, Rehobeth, Greenwood, Avon, Madrid, Gordon,
Campbellton, Bascom, Memphis, Pansey and Crosby.
LAT...LON 3128 8502 3084 8513 3083 8538 3125 8549
3125 8548 3129 8548 3129 8547
TIME...MOT...LOC 1908Z 179DEG 26KT 3092 8527
21-WDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 10:43 AM CDT | Special Marine Warning | TAE | 92 min | |
| Jul 27, 12:22 PM CDT | Special Weather Statement | TAE | Calhoun | 38 min |
| Jul 27, 1:11 PM CDT | Special Weather Statement | TAE | Worth | 34 min |
| Jul 27, 2:01 PM CDT | Special Weather Statement | TAE | Turner | 44 min |
Nearby
Special Weather Statements in Alabama, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.